I went to see the doctor today and talked about the headaches I've been having on and off, so he prescribed Naproxen, which is the prescription ingredient in Aleve. Apparently one of these pills can last most of the day. At this point, I'm game.

After taking one, however, I'm not doing too well. I'm not sure if this is because I hadn't had anything to eat, or something else, however, so I'll try again tomorrow after having something to eat and see how things go. I'm definitely wanting to get the headaches resolved, but not if it makes me feel worse.

Comments (102)

Hi Chad...I've also experienced the side effects that you have had with Naproxen..I finally gave it up. My blood pressure went up, I was retaining fluid, awful stomach upsets, sweating, headaches, etc...this is definitely not a good drug...I'm back on only aspirin and doing much better...I was taking it for arthritis and I will never take it or anything like it again. I hope your headaches are better! Best to you!

I have been taking EC Naproxen 500MG for two weeks. They are great, no side effects and pain goes away in 1-2hrs.

I have been taking Naproxen for a lumbar strain when I had my ATV accident 8 weeks ago. I take 500mg 3 times a day. It is used in my case as an anti-inflammatory. You have to take this with food otherwise you run the risk of bleeding in the stomach from what I udnerstand. I never had any side effects. Be sure you let the doc know of any other medication. Also, you should not take additional aspirin or NSAIDs or you may have the bleeding.

I have been experiencing severe cluster headeches for several years. Excruciating pain on the right side of my head, followed by severe vomiting. I get about two-three attacks a day. Yesterday I was given Naproxen by my doctor, and to my surprise the pain in my head did not return. Although my severe headaches vanished, now my vomiting is accompanied by the all-famous diarrhea.

I have just stated on Naproxen 500mg I had a heart attack 4 years ago is it safe to take naproxin

I was prescribed Naproxen 500 mg. about 3 weeks ago for back strain. The doctor also said I have degenerative joint disease in my spine.
I have been having a lot of trouble breathing. It's a "smothering" feeling. I didn't realize this is a side effect Naproxen. I will discontinue taking it and see if I will do better.
Has anyone else experienced the same side effectf?

I had some very bad effects from Naproxen - I can't say if it's a problem with the medicine itself, or if it was just a bad time for me in general. But, keeping in mind that I'm not a doctor (or a lawyer), I would say that if you take Naproxen (or any other medication) and you feel bad, I'd definitely talk to your doctor pretty quickly.

In answer to Bob McKim. I have exactly the same problems you have from whatI'm told and have just been put on Naproxen and am experiencing that same reactions you are. I'm going to try and discontinue it also o see what happens.

I have 2 herneated disks in my neck c5-c6 disks I have been pretty lucky with this medicine naproxen 500m I drink plenty of water with the pills and i have no problem it makes the pain easier to deal with I dont take it every day just when needed.

I have just read your comments on Naproxen. Please don't take anymore. My mom was prescribed Naproxen for arthritis in her knees. She took it for two years. She started having kidney problems and gained alot of weight (which was fluid). Her doctor sent her to a kidney specialist. He took a biopsy of her kidney's. He told her her kidney's were dead. She walked in the hospital and never walked out. She went on dialysis and had a stroke all in the same week. She could no longer walk, turn herself over, nothing. She was totally dependent on us to take care of her. She wasn't warned about the damages of Naproxen. Her kidney doctor told us she should only have taken the Naproxen for six weeks, not two years. On her first visit, he took her off of it, but it was too late. My Mom died September 21, 2007, almost one year after her first visit with the kidney specialist. She went through pure hell during those last months. Please pass the word, I would not want anyone to experience the trauma she did.


Missing My Mom in Mississippi

Reda,

I'm greatly sorry for your loss, I was prescribed Naproxen 500mg for my chronic back pain but now have fluid retention, upset stomach, abdominal pain, and other associated side effects of Naproxen. I was prescribed naproxen approx. january 07 took it until june 07 and discontinued use until a month ago. I found that marijuana helped my back pain much more then the naproxen ever did with no side effects, but due to legal troubles I have discontinued my use of marijuana and have started taking naproxen again. I am curious as to how much and how often a day your mother was prescribed to naproxen. I am only 18 now and my back pain is still as painful as it was at last year, yet I am not sure if I would want to continue to take my naproxen after hearing your story especially if my condition requires long term use. I would like to know the dosage your mother was given and perhaps I will be able to talk to my doctor about changing prescriptions to something more agreeable.

Thank you,
Pavan Rikhi

I would like to thank every single one of you. I am having breathing problems and fluid retention. Having had a Stent put in 6 months back, and having felt fine till recently I was wondering if the Naproxen the VA prescribed at 375 twice a day was the problem. It certainly helped with my back and shoulder pain (war injuries). But I don't need another case of Congestive Heart Failure. So, tonight I won't take my dose, lets see how I do tomorrow.

Thanks again

Leave a comment